Alert archive / Nebraska / Special Weather Statements in 2018

Special Weather Statement, NWS North Platte, NE

August 7, 2018McPherson County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 7, 2018, 7:45 PM CDT for McPherson County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 7:45 PM CDT (00:45 UTC)
Expired
Aug 7, 2018, 8:15 PM CDT
In force
30 min
Issued by
NWS North Platte, NE

County McPherson County, NE

The radar

The North Platte radar (KLNX), 45 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1260 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1845 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

576 
WWUS83 KLBF 080045
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
745 PM CDT TUE AUG 7 2018
 
NEZ036-080115-
McPherson NE-
745 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCPHERSON COUNTY
UNTIL 815 PM CDT...

At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tryon, moving southeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Tryon and Ringgold. 

This includes the following highways...
 Highway 92 between mile markers 203 and 217.
 Highway 97 between mile markers 32 and 41.

LAT...LON 4171 10099 4170 10073 4146 10072 4158 10105
TIME...MOT...LOC 0045Z 324DEG 15KT 4163 10090 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:46 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 7, 6:46 PM CDT, 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
646 PM CDT Tue Aug 7 2018

.SYNOPSIS...
Issued at 316 PM CDT Tue Aug 7 2018

H5 analysis from this morning had a strong area of low
pressure roughly 1000 miles off the coast of Oregon. Ridging
extended downstream of this feature from Oregon, north into central
British Columbia. Downstream of this feature, low amplitude flow
extended across the remainder of the northern half of the CONUS.
Within this flow, numerous shortwaves were noted from the central
plains, east into the Mid Atlantic. Further west, strong shortwaves
were noted over swrn Minnesota, and a second, weaker wave over
western Montana. At the surface, low pressure was located over
eastern Iowa with a cold front extending to the southwest into
southwestern Kansas. Weak high pressure had settled in behind the
front and was located over nern Nebraska. After fog and low
cloudiness across swrn Nebraska into portions of central and north
central Nebraska this morning, skies were clear this afternoon.
Readings as of 3 PM CDT ranged from 81 at O'Neill to 85 at
Valentine.

&&

.UPDATE...
Issued at 645 PM CDT Tue Aug 7 2018

A 21z blend of the HRRR, RAP and HREF models has correctly
predicted the development and trajectory of the ongoing
thunderstorms over the cntl Sandhills. The 00z KLBF sounding
indicates 25kt winds at 500mb which is producing very modest wind
shear. The storms should track into nern Lincoln and Custer
counties this evening and dissipate.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 316 PM CDT Tue Aug 7 2018

he main forecast challenges
tonight are thunderstorm chances and fog potential, mainly over
southwestern portions of the forecast area. During the late
afternoon hours Tuesday, the shortwave which was analyzed over
western Montana, will dive to the southeast into Wyoming, leading to
the development of thunderstorms over the higher terrain of sern
Wyoming and the front range of Colorado. The latest HRRR, Nam12 and
WARW develop convection INVOF the Cheyenne ridge during the 21-00z
time frame this afternoon forcing this into the southern panhandle,
then far southwestern Nebraska this evening as it rides
northwesterly mid level winds. Will continue the isolated pops in
the forecast this evening in the sern panhandle and far southwestern
Nebraska. As for the severe threat, not totally sold on a total
absence of severe storms across the southwest tonight. Deep layer
shear tonight is on the order of 30 to 35 KTS in the far southwest
and h7-h5 lapse rates are favorable for hail. That being said,
wouldn't be surprised to see a strong to low end severe storm this
evening in the far southwest. Will hit this in the afternoon
issuance of the HWO. With respect to fog potential tonight,
persistence based on what occurred the last couple of nights, would
dictate a mention of fog. However, looking at the high res models
and numerical guidance for tonight, there is no support for fog
attm.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 316 PM CDT Tue Aug 7 2018

The upper level low off the coast
of Oregon, will approach the west coast of the CONUS midweek
amplifying the ridge across the intermountain west. As the ridge
amplifies in the west, one last shortwave will drift south across
Nebraska Wednesday afternoon with an increased threat for
thunderstorms mainly south of Interstate 80. After Wednesday night,
the ridge will amplify further across the intermountain west, taking
a positive tilt toward the northern plains toward the end of the
week. This will place the forecast area in northerly or north
northeasterly flow in the mid levels. With this flow regime, dry
conditions are expected at least through Saturday. The next outside
chance for pcpn may arrive across the area Sunday into Monday. The
mid range solutions this morning have trended the best forcing
further north into North Dakota and southern Canada, so a dry
forecast will be retained with this package. Temperatures in the
long range will be slightly above average with highs generally in
the upper 80s to lower 90s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 645 PM CDT Tue Aug 7 2018

Mostly isolated thunderstorms should dissipated 03z-09z tonight.
No thunderstorm activity is expected Wednesday.

Patchy valley fog may develop overnight, mainly in the Platte
valleys. burnoff should occur 14z Wednesday morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...CDC
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, Aug 7, 5:08 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
508 PM CDT Tue Aug 7 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-082215-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
508 PM CDT Tue Aug 7 2018 /408 PM MDT Tue Aug 7 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated to perhaps scattered thunderstorm activity is expected
across the central Sandhills, Custer county, the Southern
Panhandle and southwest Nebraska. An isolated strong or briefly
severe thunderstorm is possible. Large hail and wind damage are
the severe weather hazards.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 7, 3:25 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
325 PM CDT Tue Aug 7 2018

NEZ022-056>058-069-072130-
Garden-Deuel-Keith-Perkins-Chase-
Including the cities of Oshkosh, Lewellen, Chappell, Big Springs,
Ogallala, Paxton, Grant, Champion, Enders, Imperial, and Wauneta
225 PM MDT Tue Aug 7 2018

...THUNDERSTORMS POSSIBLE IN THE SOUTHEASTERN PANHANDLE AND FAR
SOUTHWESTERN NEBRASKA THIS EVENING...

Isolated thunderstorms will be possible once again across the
southeastern Nebraska Panhandle and far southwestern Nebraska this
evening. A strong storm or two is possible with hail up to
quarters being the main threat.

CLB
Special weather statement, Aug 7, 6:06 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
606 PM CDT TUE AUG 7 2018

NEZ008-024>027-036>038-072345-
Brown NE-Loup NE-Hooker NE-Custer NE-McPherson NE-Thomas NE-
Blaine NE-Logan NE-
606 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOUP...SOUTHEASTERN
HOOKER...SOUTHWESTERN BROWN...LOGAN...EASTERN MCPHERSON...
NORTHWESTERN CUSTER...BLAINE AND SOUTHERN THOMAS COUNTIES UNTIL 645
PM CDT/545 PM MDT/...

At 606 PM CDT/506 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of Purdum
to 14 miles south of Thedford to 12 miles north of Tryon. Movement
was southeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Brewster, Dunning, Halsey, Ringgold, Highway 83 crossing The Dismal
River, Linscott, Tarboz Lake, Shanklin Bluff, Almeria Meadow State
Wildlife Management Area, Brown Lake, Hawley Flats and Shimmons Lake.

This includes the following highways...
 Highway 2 between mile markers 218 and 248.
 Highway 92 between mile markers 209 and 220.
 Highway 97 between mile markers 39 and 50.
 Highway 83 between mile markers 114 and 142.

LAT...LON 4194 9959 4152 10034 4145 10084 4181 10105
      4185 10069 4209 10010
TIME...MOT...LOC 2306Z 303DEG 19KT 4202 10010 4177 10059 4175 10094

CDC
Special weather statement, Aug 7, 7:01 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service North Platte NE
701 PM CDT TUE AUG 7 2018

NEZ036-037-080045-
McPherson NE-Logan NE-
701 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOGAN AND
NORTHEASTERN MCPHERSON COUNTIES UNTIL 745 PM CDT...

At 701 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Ringgold to 11 miles north
of Tryon. Movement was south at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

These storms will remain over mainly rural areas of west central
Logan and northeastern McPherson Counties.

This includes Highway 97 between mile markers 37 and 41.

LAT...LON 4151 10059 4166 10104 4173 10091 4170 10073
      4163 10063
TIME...MOT...LOC 0001Z 000DEG 6KT 4163 10068 4173 10091

CDC
Special weather statement, Aug 7, 7:26 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
726 PM CDT TUE AUG 7 2018

NEZ038-080115-
Custer NE-
726 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CUSTER AND SOUTHERN
BLAINE COUNTIES UNTIL 815 PM CDT...

At 726 PM CDT, Doppler radar was tracking a strong thunderstorm near
Anselmo, or 15 miles south of Brewster, moving southeast at 20 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Merna, Anselmo, Victoria Springs State Recreation Area, Lillian,
Milburn and Gates.

This includes the following highways...
 Highway 2 between mile markers 247 and 268.
 Highway 92 between mile markers 270 and 272.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4171 10005 4174 10001 4174 9973 4163 9955
      4145 9982
TIME...MOT...LOC 0026Z 317DEG 16KT 4172 9990

CDC/NMJ
Local storm report, Aug 7, 7:29 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT TUE AUG 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             13 ENE TRYON            41.63N 100.71W
08/07/2018  E1.00 INCH       LOGAN              NE   PUBLIC

&&

JURGENSEN
Special weather statement, Aug 7, 7:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
745 PM CDT TUE AUG 7 2018

NEZ036-080115-
McPherson NE-
745 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCPHERSON COUNTY
UNTIL 815 PM CDT...

At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tryon, moving southeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Tryon and Ringgold.

This includes the following highways...
 Highway 92 between mile markers 203 and 217.
 Highway 97 between mile markers 32 and 41.

LAT...LON 4171 10099 4170 10073 4146 10072 4158 10105
TIME...MOT...LOC 0045Z 324DEG 15KT 4163 10090

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:01 PM CDTSpecial Weather StatementLBFMcPherson44 min
Aug 7, 7:26 PM CDTSpecial Weather StatementLBFCuster49 min
Aug 7, 7:38 PM CDTSevere Thunderstorm WarningLBFCuster39 min
Aug 7, 8:17 PM CDTSpecial Weather StatementLBFMcPherson43 min
Aug 7, 8:22 PM CDTSpecial Weather StatementLBFCuster38 min
Aug 7, 8:43 PM CDTSpecial Weather StatementLBFLincoln47 min
Aug 8, 1:00 AM CDTSpecial Weather StatementLBFDeuel45 min
Aug 8, 1:16 AM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith29 min
Aug 8, 2:48 AM CDTSpecial Weather StatementLBFCuster42 min
Aug 8, 2:51 AM CDTSpecial Weather StatementLBFChase24 min
Aug 8, 3:09 AM CDTSevere Thunderstorm WarningLBFCuster36 min
Aug 8, 3:48 AM CDTSpecial Weather StatementLBFCuster42 min
Aug 8, 4:16 AM CDTSpecial Weather StatementLBFCuster44 min
Aug 8, 4:44 AM CDTSevere Thunderstorm WarningLBFCuster16 min
Aug 8, 4:59 AM CDTSevere Thunderstorm WarningLBFCuster15 min
Aug 8, 5:30 AM CDTSpecial Weather StatementLBFCuster30 min

Nearby

Special Weather Statements in Nebraska, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.